Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Pocatello, ID

July 24, 2007Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 24, 2007, 1:33 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2007, 1:33 PM MDT (19:33 UTC)
Expired
Jul 24, 2007, 2:10 PM MDT
In force
37 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bingham County, ID, Bonneville County, ID

The radar

The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 241934
SVRPIH
IDC011-019-242015-
/O.NEW.KPIH.SV.W.0013.070724T1933Z-070724T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO...

* UNTIL 215 PM MDT

* AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND 
  HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BONE...OR
  ABOUT 9 MILES SOUTHEAST OF GOSHEN...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONE BY 145 PM MDT...
  AMMON AND 7 MILES SOUTH OF IONA BY 215 PM MDT...

LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202

$$
2 follow-up statements
000 
WWUS55 KPIH 241957
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
157 PM MDT TUE JUL 24 2007

IDC011-019-242015-
/O.CON.KPIH.SV.W.0013.000000T0000Z-070724T2015Z/
BONNEVILLE ID-BINGHAM ID-
157 PM MDT TUE JUL 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EAST CENTRAL BINGHAM AND CENTRAL BONNEVILLE COUNTIES...

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BONE...OR ABOUT 9 MILES EAST OF GOSHEN...
MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OZONE BY 205 PM MDT...
  6 MILES SOUTHEAST OF AMMON AND 8 MILES SOUTH OF IONA BY 215 PM
  MDT...

LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202

$$
000 
WWUS55 KPIH 242010
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT TUE JUL 24 2007

IDC011-019-242018-
/O.CAN.KPIH.SV.W.0013.000000T0000Z-070724T2015Z/
BONNEVILLE ID-BINGHAM ID-
208 PM MDT TUE JUL 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND
CENTRAL BONNEVILLE COUNTIES IS CANCELLED...

A LOCAL SPOTTER INDICATED VERY HEAVY RAIN WITH THE THUNDERSTORM AND
SMALL HAIL. A FLASH FLOOD WARNING WAS ISSUED TO COVER THE EVENT.

FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO
WWW.WEATHER.GOV/POCATELLO.

LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:11 AM MDT, 10 hours 22 minutes earlier.

Area forecast discussion, Jul 24, 3:11 AM MDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
311 AM MDT TUE JUL 24 2007

.SHORT TERM...TODAY THROUGH THURSDAY. ABUNDANT MOISTURE REMAINS ON
TRACK TO MOVE OVER EASTERN IDAHO DURING THE NEXT 24 HOURS.
ATMOSPHERIC SOUNDINGS INDICATE PRECIPITABLE WATER VALUES NEAR 3/4
OF AN INCH OVER SALT LAKE CITY YESTERDAY AFTERNOON...WITH MODEL
FORECASTS INDICATING NEAR 1.5 INCHES BY THIS AFTERNOON.
PRECIPITABLE WATER IN THESE AMOUNTS IS QUITE RARE FOR THIS TIME OF
YEAR AND IN THIS PART OF THE WEST. SATELLITE IMAGERY ALSO
INDICATES A WEAK LOW CIRCULATION OVER CENTRAL CALIFORNIA THAT IS
BEING ENTRAINED NORTHEAST TOWARD IDAHO. THIS DISTURBANCE WILL
SLIDE OVERHEAD THIS AFTERNOON AND OVERNIGHT. WITH THE ABUNDANT
MOISTURE IN PLACE...THE STAGE WILL BE SET FOR AN ACTIVE WEATHER
DAY. THE MAIN THREATS TODAY AND TONIGHT WILL BE SCATTERED
THUNDERSTORMS WITH LIKELY HEAVY RAIN AT TIMES. ALTHOUGH ALL OF
SOUTHEAST IDAHO IS IN DESPERATE NEED OF PRECIPITATION...TOO MUCH
TOO QUICK MAY LEAD TO FLASH FLOODING. THIS PROBLEM WILL BE
EXACERBATED OVER RECENT BURN AREAS. THUNDERSTORMS WILL NOT BE
LOCKED ONTO TERRAIN SO ALL AREAS WILL FACE THE THREAT OF THE HEAVY
RAIN. STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AND EARLY
MORNING PERIOD OF WEDNESDAY AS WELL. AFTERNOON CONVECTION WILL
RETURN WEDNESDAY AND THURSDAY...BUT THE DEEP MOISTURE IS EXPECTED
TO BE EAST AND SOUTH OF THE REGION DURING THOSE PERIODS. CANTIN

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. HIGH PRESSURE WILL
REMAIN IN CONTROL OF THE WEATHER PATTERN THROUGH THE FORESEEABLE
FUTURE. PROGRESSIVELY DRIER SOUTHWEST FLOW WILL IMPINGE ON IDAHO
AS THE END OF THE WEEK APPROACHES...SO A REDUCTION IN STORM
ACTIVITY IS EXPECTED. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE
SEASONABLE READINGS. CANTIN

&&

.AVIATION...EXPECT EXTENSIVE SHOWER AND THUNDERSTORM COVERAGE TODAY
ESPECIALLY IN THE AFTERNOON.  SHOULD REMAIN VFR HOWEVER AT TAF
SITES.  THUNDERSTORMS IN ALL TWEB ROUTES AS WELL.
GK

&&

.FIRE WEATHER...EXTENSIVE MOISTURE STILL BEING PULLED NORTH INTO THE
REGION TODAY AND EXPECT SCATTERED THUNDERSTORMS TODAY AFTER THEY
HAVE PERSISTED THROUGH MUCH OF THE OVERNIGHT PERIOD.  EXPECT MOST
THUNDERSTORMS TO BE WET TODAY WITH DEWPOINTS STILL RISING AS VERY
DEEP MOISTURE PRESENT. WILL SEE GENERALLY LIGHT WINDS BUT GUSTS UP
TO 40 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS THAT DEVELOP TODAY.
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY. GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 24, 3:58 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
358 AM MDT TUE JUL 24 2007

IDZ017>025-031-032-251200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
358 AM MDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE AND A WEAK WEATHER DISTURBANCE WILL COMBINE TO
PRODUCE SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON AND
OVERNIGHT. ENOUGH MOISTURE WILL BE IN PLACE THAT MANY OF THE
STORMS WILL PRODUCE PERIODS OF HEAVY RAIN. SLOW MOVING
STORMS...AND THOSE THAT FORM OVER RECENT BURN AREAS AS WELL AS
AREAS PRONE TO FLOODING...WILL CREATE THE POSSIBILITY FOR FLASH
FLOODING. IN ADDITION...FREQUENT LIGHTING AND CURRENT DRY
CONDITIONS MAY LEAD TO NEW FIRE STARTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY
AFTERNOON. A DRYING TREND WILL THEN ENSUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:02 PM MDTFlash Flood WarningPIHBingham, Bonneville58 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.